MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MMX152MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MMX152MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB00031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that at the end of a tka surgery, the navio bone pin 4.0mmx152mm failed just above the black ring.From the photo provided, it was noticed broken at the top.It happened while in use inside the patient and there was no need of back-up.The procedure was completed, with a non-significant delay.
 
Additional Manufacturer Narrative
Additional info in: d, g, h results of investigation: the navio bone pin 4.0mmx152mm (united kingdom) product rob00031, used for treatment was not made available to the designated complaint unit for evaluation, however a photo was provided for evaluation.A relationship between the reported event and the device was confirmed.The bone pin appears to be broken at the top above the black ring.A functional evaluation could not be performed because the device was not returned.While all products meet required manufacturing specifications prior to release a legible serial number or lot number is required to link the device to a device history record or non conformance investigation.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of this case.The most likely cause of this event is surgical technique.The navio surgical technique guide provides instructions for proper insertion and correct placement of bone pins.This failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Per complaint details from the united kingdom, it was reported that at the end of a tka surgery, the navio bone pin 4.0mmx152mm failed just above the black ring.It happened while in use inside the patient and there was no need of back-up.The procedure was completed, with a non-significant delay.No patient injury or impact was reported, hence no medical records were provided.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
NAVIO BONE PIN 4.0MMX152MM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13080449
Report Number3010266064-2021-00900
Device Sequence Number12264470
Product Code OLO
UDI-Device Identifier00885556685310
UDI-Public00885556685310
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB00031
Device Catalogue NumberROB00031
Device Lot Number21FT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB00049, NAVIO SURGICAL SYSTEM UK
Patient SexUnknown